2008 Volume 118 Issue 6 Pages 1073-1077
We report a case of a 58-year-old man who developed erythrodermic graft-versus-host disease (GVHD) after autologous peripheral blood stem cell transplantation (PBSCT) employed for the treatment of malignant lymphoma of the sacral bone. Eighty days after PBSCT, he developed a generalized erythematous rash and diarrhea. Histopathological examination of the rash confirmed the diagnosis of GVHD. Because 25mg/day predonisolone had been prescribed for the treatment of eosinophilic pneumonia, he was followed-up without further treatment. His eruption worsened into erythroderma, and liver dysfunction developed, which together required an increase in the dosage of the corticosteroid and the addition of an immunosuppressive agent. It is important to remember that GVHD may develop after autologous PBSCT and that the skin lesion can be severe, requiring high dose corticosteroid therapy.